Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 67, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 16, 2006, 5:44 PM MDT for Emery County, Wayne County, Utah. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2006, 5:44 PM MDT (23:44 UTC)
- Expired
- Aug 16, 2006, 6:00 PM MDT
- In force
- 16 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Emery County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 215 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 162344 SVRSLC UTC015-055-170000- /O.NEW.KSLC.SV.W.0067.060816T2344Z-060817T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 544 PM MDT WED AUG 16 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL WAYNE COUNTY IN UTAH... SOUTH CENTRAL EMERY COUNTY IN UTAH... * UNTIL 600 PM MDT. * AT 541 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF HANKSVILLE...AND WAS MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOBLIN VALLEY. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3846 11091 3832 11069 3856 11034 3876 11065 $$ HALL
1 follow-up statement
000 WWUS55 KSLC 162356 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 554 PM MDT WED AUG 16 2006 UTC015-055-170004- /O.EXP.KSLC.SV.W.0067.000000T0000Z-060817T0000Z/ WAYNE UT-EMERY UT- 554 PM MDT WED AUG 16 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL EMERY AND NORTH CENTRAL WAYNE COUNTIES EXPIRES AT 600 PM MDT... THE SEVERE THUNDERSTORM MOVING OVER SOUTH CENTRAL EMERY AND NORTH CENTRAL WAYNE COUNTIES IS WEAKENING...AND THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3846 11091 3832 11069 3856 11034 3876 11065 $$ HALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:30 PM MDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 16, 3:30 PM MDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
330 PM MDT WED AUG 16 2006
.SYNOPSIS...DRY AIR ALREADY IN PLACE OVER WESTERN UTAH WILL SPREAD
OVER THE ENTIRE REGION TONIGHT. A DRY COOL FRONT WILL PUSH INTO THE
NORTHERN SECTIONS OF UTAH ON THURSDAY...WITH RELATIVELY DRY
CONDITIONS PREVAILING FROM THURSDAY INTO THE START OF THE WEEKEND.
&&
.DISCUSSION...UPPER TROUGH WILL PUSH EASTWARD ACROSS THE NORTHERN
ROCKIES THROUGH THURSDAY NIGHT. MID LEVEL ENERGY ROTATING ACROSS
THE SOUTHEAST SECTIONS OF FORECAST AREA THIS AFTERNOON...COUPLED
WITH LIFT FROM REGION BEING UNDER RIGHT ENTRANCE REGION OF 65KT
UPPER JET HAS TRIGGERED ISOLATED CONVECTION SOUTHEAST THIRD OF
FORECAST AREA WHERE MOISTURE REMAINS IN PLACE TODAY. WITH LOSS OF
DAYTIME HEATING AND SYSTEM SLIPPING EAST...ACTIVITY SHOULD BE GONE
BY MIDNIGHT. WITH JUST MINIMAL LOW LEVEL MOISTURE LEFT FOR THURSDAY
OVER SOUTHEAST SECTIONS...SHOULD SEE NOTHING MORE THAN ISOLATED
CONVECTION IN THE TERRAIN AREAS. OTHER MINOR CONCERN IS POTENTIAL
FOR ISOLATED CONVECTION ELEVATION AREAS OF NORTHERN UTAH AND
SOUTHWEST WYOMING THURSDAY EVENING AS BASE OF 5H TROUGH SLIDES
ACROSS IDAHO AND WYOMING. CONFIDENCE TOO LOW FOR INCLUSION AT THIS
POINT. FRIDAY AND MUCH OF SATURDAY SHOULD BE DRY...WITH ISOLATED
CONVECTION POSSIBLE SATURDAY EVENING AND SUNDAY ACROSS SOUTHERN UTAH
AS MOISTURE SPREADS NORTH.
COOLED TEMPERATURES DOWN A BIT FOR THURSDAY NIGHT AND FRIDAY BEHIND
FRONT DROPPING ACROSS REGION. OTHERWISE...NO MAJOR CHANGES TO
TEMPERATURES THIS PACKAGE.
&&
.FIRE WEATHER...STRONG WINDS COMBINED WITH ALREADY LOW RH VALUES ARE
PRODUCING CRITICAL FIRE WEATHER CONDITIONS OVER PARTS OF NORTHERN
AND NORTHWESTERN UTAH THIS AFTERNOON. WINDS ARE ALSO BREEZY OVER
PARTS OF SOUTHWEST UTAH...BUT SO FAR RELATIVE HUMIDITIES REMAIN TOO
HIGH TO PRODUCE RED FLAG CONDITIONS. RED FLAG WARNING REMAINS IN
EFFECT FOR NORTHERN AND WESTERN UTAH UNTIL 10 THIS EVENING.
DRY COOL FRONT PASSES THROUGH NORTHERN UTAH TONIGHT AND EARLY
TOMORROW BEFORE STALLING OVER CENTRAL UTAH. WINDS WILL DECREASE
BEHIND THE FRONT...BUT ARE EXPECTED TO BE STRONG TOMORROW OVER WEST
CENTRAL AND SOUTHWEST UTAH AHEAD OF THE FRONT. THE AIRMASS WILL BE
DRIER OVER THE AREA TOMORROW...THOUGH RELATIVE HUMIDITIES WILL BE
MARGINAL. FOR NOW...HAVE ISSUED A FIRE WEATHER WATCH. AIRMASS
REMAINS GENERALLY DRY AND STABLE ON FRIDAY...WITH WINDS DECREASING
ACROSS THE FIRE DISTRICT.
&&
.AVIATION...SLC TAF COVERS ALL CONCERNS.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FOR BREEZY WINDS COMBINED WITH LOW RH FOR ALL
OF WESTERN UTAH AND THE NORTHERN WASATCH MOUNTAINS UNTIL 10 PM
FOR FIRE ZONES 420-423-426-434-435-437-439.
FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR FIRE ZONES 434-345-437-439.
WY...NONE.
&&
PUBLIC...BARJENBRUCH
FIRE...TRAPHAGAN
AVIATION...COYHazardous weather outlook, Aug 16, 5:35 AM MDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 535 AM MDT WED AUG 16 2006 UTZ001>021-WYZ021-171300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHWEST WYOMING- 535 AM MDT WED AUG 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT DRIER AIR HAS SPREAD OVER WESTERN PORTIONS OF THE OUTLOOK AREA WHILE A MOIST AIRMASS REMAINS OVER THE EAST. BREEZY SOUTH WINDS WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY TODAY AND THIS EVENING TO CREATE SEVERE FIRE WEATHER CONDITONS...PARTICULARLY FOR THE WESTERN VALLEYS OF UTAH AND FOR THE UPPER BEAR RIVER VALLEY OF RICH COUNTY IN NORTHERN UTAH. A RED FLAG WARNING HAS BEEN ISSUED FOR WILDLAND FIRE FIGHTERS. THUNDERSTORMS WILL DEVELOP AGAIN TODAY OVER THE UTAH MOUNTAINS AND OVER EASTERN PORTIONS OF UTAH...BRINGING FREQUENT LIGHTNING AND BRIEF HEAVY RAIN TO THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS WILL DECREASE OVER NORTHWEST UTAH BUT WILL REMAIN BREEZY THROUGH THURSDAY FOR THE SOUTHWEST VALLEYS AND HIGHER ELEVATIONS OF THE OUTLOOK AREA. THE RED FLAG WARNING MAY NEED TO BE EXTENDED THROUGH THURSDAY FOR PARTS OF THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GIBSON
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 3:23 AM MDT | Red Flag Warning | SLC | 19 hr | |
| Aug 16, 3:13 PM MDT | Fire Weather Watch | SLC | 12 hr | |
| Aug 16, 5:18 PM MDT | Severe Thunderstorm Warning | SLC | Emery, Wayne | 27 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.